×

zbMATH — the first resource for mathematics

Derivation of a model of adhesively bonded joints by the asymptotic expansion method. (English) Zbl 0762.73069
Summary: The bonding of two solids by a thin adhesive layer is considered. The asymptotic expansion method is used to derive a model where the displacements vary lineraly and the stresses are constant through the thickness of the adhesive. Thus, the adhesive layer is represented as a material surface. Several variational formulations of the model are given and the existence of a unique solution is shown. The occurrence and nature of a boundary layer are also discussed.

MSC:
74A55 Theories of friction (tribology)
74M15 Contact in solid mechanics
74S30 Other numerical methods in solid mechanics (MSC2010)
74P10 Optimization of other properties in solid mechanics
35C20 Asymptotic expansions of solutions to PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, R.C.; Wake, W.C., Structural adhesive joints in engineering, (1984), Elsevier Applied Science Publishers London
[2] Goland, M.; Reissner, E., J. appl. mech., A27-A27, (1944), (March 1944)
[3] Ojalvo, I.U.; Eidinoff, H.L., Aiaa j., 16, 3, 204-211, (1978)
[4] Allman, D.J., Q. J. mech. appl. math., XXX, 415-436, (1977)
[5] Delale, F.; Erdogan, F.; Aydinoglu, M.N., J. composite materials, 15, 249-271, (1981)
[6] Chen, D.; Cheng, S., J. appl. mech., 50, 109-115, (1983)
[7] Suzuki, S., Ingenieur-archiv, 57, 307-314, (1987)
[8] Ottosen, N.S.; Olsson, K.G., J. engng mech., 114, 1, 97-116, (1988)
[9] Reddy, J.N.; Roy, S., Int. J. non-linear mech., 23, 2, 97-112, (1988)
[10] Carpenter, W.C., Int. J. numer. meth. engng, 6, 450-451, (1973)
[11] Carpenter, W.C., Int. J. numer. meth. engng, 15, 1659-1680, (1980)
[12] Kuo, A.S., Aiaa j., 22, 10, 1460-1464, (1984)
[13] Stigh, U., (), 237-248
[14] Groth, H.L., Int. J. adhesion and adhesives, 6, 1, 31-35, (1986)
[15] Carpenter, W.C., Aiaa j., 18, 3, 350-352, (1980)
[16] Ojalvo, I.U.; Eidinoff, H.L., Aiaa j., 18, 3, 352, (1980)
[17] Edlund, U.; Klarbring, A., Comput. meth. appl. mech. engng., 72, 19-47, (1990)
[18] Gilibert, Y.; Rigolot, A., J. Méc. appl., 3, 3, 341-372, (1979)
[19] Gilbert, Y.; Rigolot, A., Matér. construct., 18, 107, 363-387, (1985)
[20] Gilibert, Y.; Rigolot, A., (), 145-159
[21] Suquet, P.M., (), 279-340
[22] Sanchez-Palencia, E., Non-homogeneous media and vibration theory. lecture notes in physics, (1980), Springer Berlin
[23] Ciarlet, P.G.; Destuynder, P., J. Mécanique, 18, 315-344, (1979)
[24] Ciarlet, P.G.; Destuynder, P., Comput. meth. appl. mech. engng, 17/18, 227-258, (1979)
[25] Ciarlet, P.G., Arch. rational mech. anal., 73, 349-389, (1980)
[26] Ciarlet, P.G.; Kesavan, S., Comput. meth. appl. mech. engng, 26, 145-172, (1981)
[27] Destuynder, P., R.A.I.R.O. anal. numér., 15, 4, 331-369, (1981)
[28] Ciarlet, P.G.; Paumier, J.-C., Comput. mech., 1, 177-202, (1986)
[29] Ciarlet, P.G., (), 63-74
[30] Ciarlet, P.G.; Le Dret, H.; Nzengwa, R., J. math. pures appl., 68, 261-295, (1989)
[31] Le Dret, H., J. math. pures appl., 68, 365-397, (1989)
[32] Destuynder, P., Une théorie asymptotique des plaques mince en élasticité linéaire, (1986), Masson Paris · Zbl 0627.73064
[33] Sanchez-Palencia, E., (), 122-192
[34] Brezzi, F., R.a.i.r.o., 8, 2, 129-151, (1974)
[35] Oden, J.T., Applied functional analysis, (1979), Prentice-Hall NJ
[36] Nec̆as, J.; Hlavác̆ek, I., Mathematical theory of elastic and elasto-plastic bodies: an introduction, (1981), Elsevier Amsterdam · Zbl 0448.73009
[37] Dumontet, H., Math. modelling numer. anal., 20, 2, 265-286, (1986)
[38] Lions, J.L., Some methods in the mathematical analysis of systems and their control, (1981), Science Press Beijing · Zbl 0542.93034
[39] Harrison, N.L.; Harrison, W.J., J. adhesion, 3, 195-212, (1972)
[40] Leguillon, D.; Sanchez-Palencia, E., Computation of singular solutions in elliptic problems and elasticity, (1987), Masson Paris · Zbl 0647.73010
[41] Caillerie, D., Math. meth. appl. sci., 2, 251-270, (1980)
[42] Nguetseng, N.; Sanchez-Palencia, E., (), 55-74
[43] Destuynder, P., Acta appl. math., 4, 15-63, (1985)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.